I first started taking birth control (yaz) to control my acne about 3 years ago. Now I want to stop, but I read online that many people experience very bad breakouts (way worse than before they started) immediately after coming off the pill. Is there a way to stop taking birth control without getting these breakouts?
Is There a Way to Get off Birth Control Without Getting Horrible Breakouts?
Doctor Answers (1)
Controlling Acne When Going Off Birth Control
It is very common for an individual's acne to flare when going of birth control pills. However, transitioning to other acne medicines such as oral antibiotics or prescription topicals (ie. benzoyl peroxide, tretinoin antibiotic) can help minimize this. I would definitely see your dermatologist before stopping the pill to discuss possible treatment options.
Web reference: http://www.barnettdermatology.com/conditions.php?id=15
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.